Quote from suggi:Aleta
I went to another endo and guess what. She wants to be more aggressive. Gave me liquid Fosamax which I just know will kill my stomach....the gatritis is really bad even with all the anti acid meds I am on. Seeing my gastro doc Friday. She said if I can't take it she wants to put me on Pamidronate IV every 3 months. I DON'T THINK SO. With my osteoarthritis of the jaw joint and bad healing of last tooth I don't want the osteonecrosis. I still need that other tooth out - upper crowned, root canaled with roots in sinuses and I'm scared of that even. She did say the Evista is just not doing anything though. I still want to get the HRT somewhere. I did post the new drugs I found that have not been approved yet and a couple sound a little better. I hope they are approved soon. Good luck to you and your husband. How is the Fosamax affecting him? Does he have any stomach problems. My husband said I have to at least try a dose but it only comes in the weekly dose in the liquid and I wouldn't want a problem for a week especially since I am also allergic to most drugs. Who knows......and if you don't look out for yourself no one else is going to. I am sure you found that out yourself.
Hi Suggi, I'm so sorry you have such troublesome complications. From what I've read (and this info was dated Dec. 2004 so it's pretty fresh) osteonecrosis of the jaw occurs in an estimated 1 person per 10,000 taking IV biphosphonates. I don't know if this makes you feel any better about it, but of those who take it, most are being treated for cancer which means they have also had chemotherapy, radiation therapy and/or corticosteroid therapy. They aren't sure what (if any) impact those therapies may have when combined with zolendronate (Zometa) or pamidronate
(Aredia). If you're going to have that tooth pulled, you need to do it before getting started on IV biphosphonates.
My husband hasn't had any problems in his 5 years taking Fosamax, although I suspect his dry eyes may be traced back to it. He had good results the first year he took it, but lately his results have been erratic. I'd like to see him go off it completely. He's seeing a new endocrinologist on March 3 to check him out. If he likes him I might go there also. If he recommends Zometa for me I might consider it again, but I need more proof that I have fragile bones. There are plenty of people with low BMD who never get fractures, and people with normal BMD who DO fracture. I'm just not convinced that bone density has anything to do with bone strength.
I don't know anything about the new drugs you posted about below. I feel comfortable taking SERMs because they address both of my health issues in one pill. I just don't know how well it's working yet. I've only been taking Evista for 4 months. Since I'm 49 and peri-menopausal I don't even know if it will work at all, but it's supposedly better than continuing tamoxifen. I'm due for my 2nd DEXA in May. I can't wait to see my new scores.